Texas, 2010Damaging Wind in Texas, September 14, 2010
September 14, 2010 · NWS FWD · 1 event in 1 county or zone
The southern end of a weakening MCS traveling through southeast Oklahoma moved across the northeastern portions of north Texas. Severe winds were measured in Lamar County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The southern end of a weakening MCS traveling through southeast Oklahoma moved across the northeastern portions of north Texas. Severe winds were measured in Lamar County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 14, 1:23 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 14, 1:23 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT TUE SEP 14 2010
.DISCUSSION...
ELONGATED HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHERN TIER
OF STATES WHILE NEGATIVE HEIGHT ANOMALIES CONTINUE OVER CANADA
AND IN THE NORTHEAST PACIFIC. DEVELOPING TROPICAL SYSTEM (KARL) IS
APPROACHING YUCATAN AND IS EXPECTED TO CONTINUE ON A WESTERLY
TRACK FOR SOME TIME THEN MOVE INTO SOUTHERN MEXICO ON SATURDAY.
OUTFLOW BOUNDARY MOVING INTO THE EASTERN RED RIVER VALLEY MAY
PROGRESS DOWN TO I-35 BY LATE AFTERNOON AND MAY CONTINUE TO I-20
BY SUNSET. SCATTERED CONVECTION IS EXPECT TO OCCUR ALONG THE
BOUNDARY AND SOME STORMS MAY BECOME MARGINALLY SEVERE WITH THE
POTENTIAL FOR DOWNBURST WINDS AND SOME HAIL. CAPES OF 2000-3000
J/KG AND FAVORABLE LI/S EXIST OUT AHEAD OF THE BOUNDARY AND OVER
THE WESTERN HALF OF THE CWA.
THE ABOVE MENTIONED BOUNDARY SHOULD ALSO SPREAD SOME LOWER
DEWPOINT AIR INTO THE NORTHEAST QUAD LATER TONIGHT AND TOMORROW.
MORNING MODELS ALSO SHOW DRIER AIR SPREADING INTO THIS AREA AND
THEN SPREADS IT FURTHER INTO PORTIONS OF THE CWA WITH TIME. THIS
WILL KEEP HEAT INDICES DOWN FOR A FEW DAYS AND MAY PROVIDE FOR
SLIGHTLY COOLER OVERNIGHT LOWS. AS WE MOVE INTO FRIDAY...SOME
LOW/MID LEVEL MOISTURE FROM KARL WILL MOVE INTO THE SOUTHERN
CWA...ALONG WITH SCATTERED DAYTIME CONVECTION FRIDAY AND OVER THE
WEEKEND.
NORTH TEXAS WILL BE WARM AND WITH LITTLE CHANCE OF PRECIPITATION THE
FIRST OF NEXT WEEK. 75
OF SPECIAL INTEREST ELSEWHERE IN THE COUNTRY...THE NATIONS FIRST
ARCTIC COLD FRONT WILL MOVE INTO MONTANA AND THE NORTHERN PLAINS
ON THURSDAY. WE/LL HAVE TO WAIT A LITTLE WHILE LONG FOR IT TO BE
OUR TURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 95 76 94 75 / 10 5 5 5 10
WACO, TX 73 94 74 94 73 / 5 5 0 5 10
PARIS, TX 66 94 68 93 68 / 20 10 10 10 10
DENTON, TX 73 94 72 93 71 / 10 10 10 10 10
MCKINNEY, TX 72 93 72 92 70 / 20 10 5 5 10
DALLAS, TX 76 94 76 94 76 / 10 5 5 5 10
TERRELL, TX 72 94 73 93 73 / 10 5 5 5 10
CORSICANA, TX 73 94 73 93 74 / 5 5 0 5 10
TEMPLE, TX 73 93 72 93 72 / 5 5 0 10 10
MINERAL WELLS, TX 71 93 72 92 71 / 10 5 5 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/75
Hazardous weather outlook, Sep 14, 2:12 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT TUE SEP 14 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
312 PM CDT TUE SEP 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
THE NORTHERN HALF OF NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT...
GENERALLY NORTH OF INTERSTATE 20. AN ISOLATED SEVERE STORM IS
POSSIBLE WITH DAMAGING DOWNBURST WINDS. OTHERWISE...CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY
HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOW THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS FRIDAY THROUGH
SUNDAY...MAINLY EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING
GENERALLY ACROSS THE RED RIVER COUNTIES OF NORTH TEXAS.
In the hours before
Special weather statement, Sep 14, 2:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT TUE SEP 14 2010
TXZ095-142115-
LAMAR TX-
352 PM CDT TUE SEP 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN LAMAR COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PARIS...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3349 9558 3390 9563 3387 9537 3388 9529
3340 9530
TIME...MOT...LOC 2052Z 271DEG 12KT 3369 9553Thunderstorm Wind, Lamar
- When
- September 14, 3:05 PM CST
- Where
- Lamar County, (Prx)cox Fld Paris
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.630, -95.450
The automated weather station at Cox Field in Paris (KPRX) recorded a 61 mph wind gust. Some tree damage was reported in and around Paris.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, September 14, 2010$1,000 · EF0 · 16 events
- Drought in Alabama, September 14 to 30, 20109 events
- Flash Flooding and Hail in South Dakota, September 14 to 15, 20101.75 in hail · 8 events
- Hail and Damaging Winds in South Dakota, September 14 to 15, 20101 in hail · 8 events
- Tornado and Flash Flood in Texas, September 14 to 15, 2010EF0 · 7 events
- Drought in Arkansas, September 14 to 30, 20106 events
- Drought in Alabama, September 14 to 30, 20105 events
- Damaging Winds in Utah, September 14, 201060 kt wind · 4 events
- Hail in Kansas, September 14, 20101.5 in hail · 4 events
- Drought in Florida, September 14 to 30, 20102 events
- Drought in Alabama, September 14 to 27, 20102 events
- Damaging Winds in Colorado, September 14, 201066 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260615.